Missouri, 2003Tornado in Missouri, September 26, 2003
September 26, 2003 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 26, 1:00 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 26, 1:00 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT FRI SEP 26 2003
.DISCUSSION...
COLD FRONT MAKING PROGRESS SOUTH...NOW ENTERING NORTHERN MO. MOD
RISK OF SVR WX THIS AFTERNOON AND THIS EVENING ACROSS ALL CWFA.
EXPECTING CONVECTION TO FIRE AHEAD OF COLD FRONT AND MOVE SOUTHEAST
ACROSS ENTIRE CWFA. THREAT OF LARGE HAIL AND TORNADOES AT
ONSET...SWITCHING TO A SEVERE WIND EVENT. POST FRONTAL PRECIPITATION
IN THE FORM OF SHOWERS OVERNIGHT BEFORE SKIES PARTIALLY CLEAR
TOMORROW MORNING. HAVE KEPT 30 POPS IN NORTHEAST ZONES TOMORROW
GIVEN COLD POCKET OF AIR ALOFT (-20 C AT 500MB) DIVING SOUTHWARD
FROM NORTHERN PLAINS.
THE EXTENDED FORECAST FEATURES BELOW NORMAL TEMPERATURES AND DRY
CONDITIONS UNTIL LATE IN THE WORK WEEK. MODELS AGREE ON THE UPPER
AIR PATTERN REMAINING AMPLIFIED THROUGH THE EXTENDED...WHICH IS
HIGHLIGHTED BY AN UPPER LOW OVER ONTARIO EMBEDDED IN A DEEPENING
TROUGH OVER THE CENTER OF THE CONUS AND A STRENGTHENING RIDGE OVER
THE ROCKIES. THE RESULT WILL BE A NORTHWEST FLOW ALOFT WITH
SHORTWAVES AND ACCOMPANING SURFACE COLD FRONTS DIVING SOUTH FROM THE
CANADIAN PRARIES REINFORCING THE COOL FALL CONDITIONS. TEMPERATURES
WILL BE 5 TO 10 DEGREES BELOW NORMAL WITH HIGHS IN THE 60S AND
LOWS IN THE 30S AND 40S.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
CVKING
Hazardous weather outlook, Sep 26, 11:10 AM CST, 7 hours 5 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT FRI SEP 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS ALL OF CENTRAL AND EASTERN MISSOURI...AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS. SOME CITIES IN THE MODERATE
RISK AREA INCLUDE ST LOUIS...COLUMBIA...JEFFERSON CITY...
FARMINGTON...QUINCY...HANNIBAL...LITCHFIELD...SPARTA AND SALEM
ILLINOIS.
SOUTHERLY WINDS ARE TRANSPORTING MOIST AND WARM AIR INTO THE REGION
THI AFTERNOON...WHILE A STRONG UPPER LEVEL DISTURBANCE IS DROPPING
SOUTHEAST FROM THE NORTHERN PLAINS. THESE FEATURES WILL COMBINE TO
PRODUCE THE INSTABILITY AND WIND PATTERNS FAVORABLE FOR SEVERE
THUNDERSTORMS ACROSS THE MISSISSIPPI VALLEY.
THE STORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER
NORTHERN MISSOURI...THEN RACE EAST INTO EASTERN MISSOURI AND
SOUTHERN ILLINOIS BY EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
TRUETT/CVKING
In the hours before
Local storm report, Sep 26, 4:05 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM TIPTON MO WIND DAMAGE
09/26/03 MONITEAU TRAFFIC LIGHTS AND WIRES
DOWN. REPORTED BY
MONITEAU COUNTY SHERIFFS
DEPARTMENT.Local storm report, Sep 26, 4:41 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM TROY MO WIND DAMAGE
09/26/03 LINCOLN POWER LINES DOWNED.
REPORTED BY AMATEUR RADIO
OPERATOR. NORTH CITY
LIMITSLocal storm report, Sep 26, 5:00 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0554 PM WENTZVILLE MO WIND DAMAGE
09/26/03 ST CHARLES TREES DOWNED. NEAR 40/60
ON PINEY ROAD. REPORTED
BY ST CHARLES COUNTY
SHERIFFS DEPARTMENT.Local storm report, Sep 26, 5:30 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 5N CLARKSVILLE MO WIND DAMAGE
09/26/03 PIKE TREE DOWN ON HIGHWAY 79.
REPORTED BY AMATEUR RADIO
OPERATOR. TIME
APPROXIMATELocal storm report, Sep 26, 5:51 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM FERGUSON MO WIND DAMAGE
09/26/03 ST LOUIS SCATTERED TREES AND POWER
LINED DOWN ACROSS NORTH
ST. LOUIS COUNTY. ONE
TREE ON A HOUSE.REPORTED
BY AMATEUR RADIO
OPERATOR.Local storm report, Sep 26, 6:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM GRANITE CITY IL WIND DAMAGE
09/26/03 MADISON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
MADISON COUNTY SHERIFFS
DEPARTMENT.
0648 PM GLEN CARBON IL WIND DAMAGE
09/26/03 MADISON TREES DOWNED. POWER LINES
DOWNED. ONE TREE ON A
HOUSE.REPORTED BY MADISON
COUNTY SHERIFFS
DEPARTMENT.Tornado, Franklin
- When
- September 26, 6:15 PM CST to 6:16 PM CST
- Where
- Franklin County, 1 mi W of Sullivan
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -91.167
The County Sheriff office reported a brief tornado just west of Sullivan along I-44. Some highway billboards were blown down and trees uprooted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, September 26, 20031 injured · $10 million · F1 · 12 events
- Tornado and Flooding in Ohio, September 26 to 27, 2003$4.3 million · F1 · 7 events
- Tornado and Hail in Indiana, September 26, 2003$380,000 · F1 · 10 events
- Hail and Damaging Winds in Ohio, September 26 to 27, 2003$124,000 · 50 kt wind · 22 events
- Hail in Illinois, September 26, 2003$70,000 · 1.75 in hail · 4 events
- Hail in Iowa, September 26, 2003$50,000 · 1.25 in hail · 1 event
- Marine Thunderstorm Winds in Lake Erie, September 26 to 27, 200312 events
- Damaging Wind in Missouri, September 26, 20031 injured · 55 kt wind · 1 event
- Hail and Damaging Wind in Missouri, September 26, 20031.5 in hail · 6 events
- Hail and Damaging Winds in Kansas, September 26, 20031.5 in hail · 5 events
- Wildfire in Oregon, September 26 to 27, 20034 events
- Hail in Iowa, September 26, 2003$2,000 · 0.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374441.